Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 31, 2011, 4:57 AM CST. It took effect at Feb 1, 2011, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 4:57 AM CST (10:57 UTC)
- In effect from
- Feb 1, 2011, 12:00 AM CST
- Expired
- Jan 31, 2011, 3:48 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
043 WHUS73 KGRB 311057 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 457 AM CST MON JAN 31 2011 ...INCREASING NORTHEAST WINDS EXPECTED... .A STORM SYSTEM DEEPENING TO THE SOUTH OF WISCONSIN WILL BRING A PERIOD OF STRONG NORTHEAST WINDS. LMZ541>543-311900- /O.NEW.KGRB.SC.Y.0011.110201T0600Z-110202T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 457 AM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY. * WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE TO 30 KTS BY TUESDAY EVENING. * WAVES WILL BUILD THROUGH THE PERIOD WITH 3 TO 5 FT EXPECTED TONIGHT...INCREASING TO 9 TO 12 FT BY TUESDAY EVENING. * FREEZING SPRAY WILL ALSO AFFECT THOSE OUT ON THE LAKE LATE MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
694 WHUS73 KGRB 311701 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1101 AM CST MON JAN 31 2011 ...INCREASING NORTHEAST WINDS EXPECTED... .A STORM SYSTEM DEEPENING TO THE SOUTH OF WISCONSIN WILL BRING A PERIOD OF STRONG NORTHEAST WINDS. LMZ541>543-010115- /O.CON.KGRB.SC.Y.0011.110201T0600Z-110202T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1101 AM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY. * WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE TO 30 KTS BY TUESDAY EVENING. * WAVES WILL BUILD THROUGH THE PERIOD WITH 3 TO 5 FT EXPECTED TONIGHT...INCREASING TO 9 TO 12 FT BY TUESDAY EVENING. * FREEZING SPRAY WILL ALSO AFFECT THOSE OUT ON THE LAKE LATE MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
024 WHUS73 KGRB 312148 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 PM CST MON JAN 31 2011 ...WINDS AND WAVES INCREASING LATE TONIGHT THROUGH TUESDAY NIGHT... ..DEEPENING LOW PRESSURE OVER THE SOUTHERN PLAINS AND BUILDING HIGH PRESSURE INTO THE NORTHERN PLAINS WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN TONIGHT AND TUESDAY. THE PRESSURE GRADIENT AND UNSTABLE CONDITIONS OVER THE LAKE DUE TO RELATIVELY WARM WATERS WILL ALLOW GUSTY EAST TO NORTHEAST WINDS TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. LMZ541>543-010600- /O.UPG.KGRB.SC.Y.0011.110201T0600Z-110202T1200Z/ /O.NEW.KGRB.GL.W.0003.110201T0600Z-110202T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 348 PM CST MON JAN 31 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS WILL SHIFT TO THE NORTHEAST TONIGHT AND INCREASE TO 30 KTS BY TUESDAY MORNING...WTIH GALE FORCE GUSTS TO 35 KTS EXPECTED. * WAVES WILL BUILD THROUGH THE PERIOD WITH 3 TO 5 FT EXPECTED TONIGHT...INCREASING TO 7 TO 10 FT BY TUESDAY EVENING. * FREEZING SPRAY WILL ALSO AFFECT THOSE OUT ON THE LAKE LATE MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 4:49 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 31, 4:49 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 449 AM CST MON JAN 31 2011 .SHORT TERM...TODAY THROUGH TUESDAY. FORECAST CONCERNS ON SNOW AS AREA TO BE IN FOR EXTENDED PERIOD OF LIGHT SNOW. SEVERAL JET STREAKS WILL MOVE ACROSS THE AREA THROUGH TONIGHT...PROVIDING WEAK BUT SUSTAINED LIFT. WEAK LOW LEVEL WARM ADVECTION MAINLY FOCUSED TO THE SOUTH AND WEST OF AREA WILL ALSO PROVIDE LIFT TODAY. MAIN BAND OF SNOW ASSOCIATED WITH WAA NOW MOVING INTO SOUTHWEST WI. LIGHT SNOW ALSO MAKING SLOW PROGRESS EAST INTO NORTHEAST WI. WHILE QPF VALUES EXPECTED TO BE LOW GIVEN CONTINUED ADVECTION OF DRY AIR...LIFT FOCUSED IN DEEP LAYER OF GOOD DENDRITIC GROWTH AREA...THUS THINK SNOW RATIOS WILL BE HIGHER THAN NORMS. LOOKS LIKE 2 TO 4 INCHES NEXT 24 HOURS SOUTH OF A GRB TO AUW LINE WITH LESSER AMOUNTS NORTH. ONLY EXCEPTION ALONG LAKESHORE WHERE LLVL WINDS WILL EVENTUALLY LINE UP FROM THE NORTHEAST. AT THIS TIME SFC WINDS REMAIN OFFSHORE AND 850MB FLOW TOO LIGHT. RADAR INDICATING BAND OF MAINLY FLURRIES REMAINING OFFSHORE. AS MOVE THROUGH TODAY WINDS SHIFT EAST AND THEN BACK TO THE NORTHEAST LATE TONIGHT...STRENGTHENING AS LOW DEVELOPS TO OUR SOUTH. LES TOOLS INDICATE BANDS COULD PRODUCE 3 TO 5 INCHES FROM LATE TONIGHT INTO TUE FOR AT LEAST ADVISORY. GIVEN SOME UNCERTAINTY YET AND LATER TIMING WILL DELAY ISSUING TO LATER SHIFT AND JUST HIGHLIGHT IN HWO. WITH CLOUDS AND SNOW HAVE MODERATED TEMPS A BIT...BRINGING HIGHS DOWN A BIT TODAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY THE STORM SYSTEM THAT IS EXPECTED TO DEVELOP OVER TEXAS TONIGHT BEFORE MAKING ITS WAY TOWARD OHIO ON TUESDAY AND TUESDAY NIGHT IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. THE STORM WILL PRODUCE HEAVY SNOW AND BLOWING SNOW ACROSS SOUTHEAST WISCONSIN. MINOR DIFFERENCES IN MODELS COULD PRODUCE MAJOR DIFFERENCES IN SNOWFALL AMOUNTS...ESPECIALLY ACROSS THE SOUTHERN PART OF THE AREA. ENOUGH UNCERTAINTY EXISTS THAT LETTING THE DAY SHIFT DECIDE ON HEADLINES SEEMS THE BETTER CHOICE. THE HEAVIEST SNOW SHOULD BE ON TUESDAY NIGHT AS THE SURFACE AND UPPER SYSTEMS PASS SOUTHEAST OF THE FORECAST AREA AND JET DYNAMICS ARE MOST FAVORABLE...RIGHT ENTRANCE REGION OF THE DEPARTING JET MAX TO THE NORTH AND LEFT EXIT REGION OF ANOTHER JET MAX TO THE SOUTH. THE PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM SHOULD BE OUT OF THE AREA BY MIDDAY ON WEDNESDAY AND WINDS SHIFT MORE TO THE NORTH-NORTHWEST. 850MB PROGS INDICATED TEMPERATURES OVER LAKE MICHIGAN GENERALLY IN THE -14C TO -16C RANGE WITH SPEEDS OF 20 TO 30 KNOTS INCREASING TO 40 TO 45 KNOTS. WARMEST LAKE SURFACE TEMPERATURES APPEAR TO BE IN THE 3C TO 4C RANGE SO DELTA-T VALUES WILL BE IN THE 17C TO 20C DEGREE RANGE...MORE THAN STEEP ENOUGH FOR LAKE ENHANCEMENT/EFFECT. FETCH COULD BE AS MUCH AS 100 MILES FROM NORTHERN LAKE MICHIGAN TO PARTS OF KEWAUNEE COUNTY AND MANITOWOC COUNTY. ONCE WINDS SHIFT ON WEDNESDAY SNOW SHOWERS OFF LAKE MICHIGAN WILL BECOME A PROBLEM SOMEWHERE ELSE. HAVE LEANED TOWARD HIGHER QPF AND SNOW TOTALS NEAR THE LAKE SHORE BUT MAY NOT HAVE GONE HIGH ENOUGH...BUT TOTALS FIT PRETTY WELL WITH WHAT MKX HAD IN THEIR GRIDS. NOT MUCH TIME DEVOTED TO THE REST OF THE LONG TERM DUE TO SNOW ISSUES EARLY ON...BUT THINGS LOOK FAIRLY DRY AND THERE SHOULD BE A WARMING TREND BY THE WEEKEND. && .AVIATION...MVFR CIGS WITH SNOW EXPECTED THROUGH THE NEXT 24 HOURS...WITH VISBYS DROPPING AT TIMES INTO IFR CAT. && .MARINE...STRENTHENING NE GRADIENT LATE TONIGHT AND TUE AS LOW DEEPENS TO SOUTH OF REGION WILL BRING SMALL CRAFT CONDITIONS TO THE LAKESHORE...WITH NEAR GALE FORCE GUSTS LATE TUE INTO TUE NIGHT. HEADLINES ISSUED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jan 30, 3:11 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CST SUN JAN 30 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 311 PM CST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW MAY LEAD TO SLIPPERY ROADWAYS ACROSS CENTRAL AND NORTHEAST WISCONSIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY LIGHT SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT. A MAJOR WINTER STORM IS GOING TO SIGNIFICANTLY AFFECT TRAVEL ACROSS THE CENTRAL UNITED STATES TUESDAY INTO WEDNESDAY. THIS SYSTEM COULD BRING SNOW TO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN TUESDAY NIGHT INTO WEDNESDAY MORNING...MAINLY SOUTH AND EAST OF A LINE FROM MARINETTE TO MARSHFIELD. THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE STORM TRACK WHICH COULD SHIFT OVER THE NEXT 24 TO 36 HOURS AND AFFECT SNOWFALL AMOUNTS ACROSS CENTRAL AND NORTHEAST WISCONSIN. STAY TUNED TO LATER FORECASTS... WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM...ESPECIALLY IF YOU ARE HEADING SOUTH INTO SOUTHERN WISCONSIN OR NORTHERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.. LMZ521-522-541>543-312115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 311 PM CST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NORTHEAST TO NORTH GALES ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING. A FEW GUSTS COULD APPROACH STORM FORCE SOUTH OF KEWAUNEE. RDM/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 10:03 AM CST | Lake Effect Snow Watch | GRB | Kewaunee, Manitowoc | 4 hr |
| Jan 31, 2:28 PM CST | Lake Effect Snow Warning | GRB | Kewaunee, Manitowoc | 10 hr |
| Jan 31, 2:28 PM CST | Lake Effect Snow Advisory | GRB | Kewaunee | 5 hr |
| Jan 31, 3:48 PM CST | Gale Warning | GRB | 43 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.